Meds/side efffects transferred in semen?
Jan 25, 2009
My partner and I are both positive. He takes Atripla. I am not on meds. We have had condom-less anal and oral sex since we have been together (3 months.) Is it possible that his meds can be present in his semen and transferred to me? I have been experiencing headaches and insomnia, which I have never previously suffered from in my life. He happens to include these in his list of side effects. Thanks.
Response from Dr. Henry
The levels of HIV drugs in semen would be negligible as far as resulting in side effects in a recipient partner unless there was an odd development of a hypersensitivity which his possible but has not been reported much to my knowledge. Headaches and insomnia are common in the general population so could be tough to pin down a drug taken by a partner as a cause other than using a condom and otherwise not getting exposed to body fluids for several weeks to see if your symptoms change. There is also the concern about transfer of resistant virus which can occasionally happen even in situations where the person on treatment has undetectable virus in their blood (genital tract is separate body compartment into which drugs may not penetrate as well). KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- White Bumps On Penis Could I Have Acute HIV Infection
- Dry Mouth After Vaginal Sex Worried I Have HIV
- Itchy Testicles After Masturbation Sign Of HIV AIDS
- Pain In Urethra After Oral Sex Form Sex Worker What Are The Chances Of HIV
- Thrush After Oral Sex With No Protection Does It Mean I Have HIV
- White Spots After Condom Inside Out Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.